Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Flo

Roaccutane only solution to difficult back acne

Recommended Posts

Hi !

So last summer i went (again) to see dermatologist for my back acne.

I have taken one course of accutane once which ended 1 1/2 year ago.

I was on a rather low dosage (30mg / 58-60kg = 125-130lbs) and while it did pretty good job for my mild to moderate face acne (i still get some spots on my face but it's definetly milder now than it was before) it didn't really do that much for my back acne.

Anyways so last summer when i went for the dermatologist and showed my back and upper arms (i really wasn't even 100% if it was acne or somekind of fungus or something similar) and he said that it's a pretty severe case, and that it's rare to be seen on peoples back than rather on face. the type of acne i have on my back is that my shoulders and upper purt of my hands and then my upper back is covered with white spots that are somewhat under the skin and really can't be even popped, so their not white heads you can't "pop" them. While they are little bit under the skin they are visible since there is so many of them i also have some on my chest but not on such a large scale as in my upper back.

So he said that the only way to get rid of them would be a large dose of accutane, and this is were it gets scary, i would really like to get rid of them, but a large dose of accutane sounds scary because of the side effects are worse while the dose is larger. So im asking that has anyone of you had this kind of back acne ? And have they found some otherway to cure it ? Or should i just go with the accutane again ?

Share this post


Link to post
Share on other sites

DUDE....I have the same kind of "White spots" that are not white heads and you can't pop them.

Because of them, I am on accutane...I tried Doxycyline, Minocycline and Erythromycin...but none of them worked....Erythro actually made my acne worse.

Go back on accutane, prepare for the symptoms though...

Share this post


Link to post
Share on other sites

To ROCislandwarrior:

How long have you been on accutane now ? And has it helped with the back acne ? Also i would like to know that in what ratio were you prescribed ? 1 mg / 1kg ? so what is your dosage and your weight.

Im little bit scared on going high dosage. The last time i was on accutane the side effects weren't that bad. Actually there was a article that stated that if you take some vitamins (vitamin E specially) it helps to deal with the side effects..

Anyways im really intrested to know how you are doing with your course .

Share this post


Link to post
Share on other sites

i had back acne, and about 3 weeks after taking accutane, it pretty much all dissapeared. Didnt work as well on the face because i still have tons of red marks.

Share this post


Link to post
Share on other sites

Flo-

I just started my 4th week yesterday. I am taking two 40mg pills a day. I am 18 yrs 6'0" and 162lbs.

The acne on my back is starting to go away, but it is hard to tell because there are so many red marks and it is hard to see wether they are scars or cysts.

Hey, you said taking vitamins helps. Did you do this, any info you have would be a great help!!!

Share this post


Link to post
Share on other sites

ROCislandwarrior:

Ok, i also had some cysts prior to my first accutane course, and it did cure them and it did do some help for those white spots (that really arent white heads), anyways the white spots have come back and have somehow also spread to my upper arms. The good thing is that i don't have any inflammation (uh sorry about my english it isn't my main language but you hopefully understand what i mean). Anymore on my back just those damm spots.

About the vitamins. There is a article about the hazards of accutane (it is a pretty 'scary' article so don't be too affected by all the information it because those kinds of side effects only affect very small population takin accutane) open it with your adobe acrobat and go to page 15, there is a study that says that while taking vitamin e and some other vitamins while on accutane it helps with the side effects. I didn't do this while i was on my course but i wish i had done, if it really helps.

Flo

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×